MAUDE Adverse Event Report: STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS

STAAR SURGICAL COMPANY COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL; INTRAOCULAR LENS
Model Number CC4204A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: product evaluation found that a small piece of the lens was returned in liquid in a lens case/vial.Visual inspection found the optic torn, red residue on the lens surface, and the footplates missing.Work order search: one similar complaints types event were reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated that the surgery implanted a cc4204a, +24.0 diopter, intraocular lens in the patient's eye on (b)(6) 2017.During lens insertion, the lens tore to what the reporter said was due to a loading error.The lens was exchanged intraoperatively with a similar lens.It was successful and there was no patient injury.
 
Additional Manufacturer Narrative
Claim# (b)(4).

Brand Name
COLLAMER ULTRAVIOLET-ABSORBING POSTERIOR CHAMBER SINGLE PIECE FOLDABLE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7089421
Report Number2023826-2017-01838
Device Sequence Number1799070
Product Code HQL
UDI-Device Identifier00841542102476
UDI-Public00841542102476
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P990013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date12/31/2018
Device Model NumberCC4204A
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/07/2017
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date12/06/2017
Supplement Report FDA Received Date01/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age61 YR